Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Okay let's start. I'm on third month of tane. Clearing up like a charm but I'm worried my hormonal acne will come back when I'm done. I break out bad before my period. I wanted to see if I have pcos so I got a blood test to check hormone levels, but I'm on birth control too so I know that can mess it up. My tests came back way absolutely normal. Does this mean that hormones can not be the cause f my acne? Would spiro be useless? I have a pelvic ultrasond tomorrow.

Share this post


Link to post
Share on other sites

Testosterone is involved with acne formation and oil production.

Spironolactone is often used as treatment (primarily for acne and hirsutism) for women with hormonal imbalances e.g. PCOS.

It is otherwise used, often successfully, as an option for women who are not responsive to other treatments (i.e. topicals or antibiotics), as an alternative to accutane.

Since you're on accutane, it seems like a good idea to just see if that will work for you before adding spiro, unless you do have PCOS...

What does your doctor think?

Share this post


Link to post
Share on other sites
Testosterone is involved with acne formation and oil production.

Spironolactone is often used as treatment (primarily for acne and hirsutism) for women with hormonal imbalances e.g. PCOS.

It is otherwise used, often successfully, as an option for women who are not responsive to other treatments (i.e. topicals or antibiotics), as an alternative to accutane.

Since you're on accutane, it seems like a good idea to just see if that will work for you before adding spiro, unless you do have PCOS...

What does your doctor think?

Well I saw a gyno and she had me do some blood tests Wichita came back better than normal. I'm on birth control but she said that they were way normal and even if I got off the birth control they wold still be normal. She Also had me do an ultrasound but they only did abdominal. They wouldn't do trans vaginal because I'm a virgin. I don't know the results of te ultrAsound yet but the technician doing it didn't seem to see anything wrong. I don't know what to do.

I read the symptoms of ovarian cysts and I have a Lot of them but then again they are pretty universal and could be related to something totally different. I'm going to wait and see what the results if the abdominal ultrasound were before I do anything else.

I don't know. I just want to be on spiro because reading all the reviews of accutane and spiro t seems like a lot o people have hormoan acne come back after accutane and spiro seems to work wonders for hormonal acne.

The thing is I don't want to wait until the acne comes back because theN it will probly be bad and I will have to suffer through the ib from spiro where if I took I right after tane I'd still have it in my system and could proly avoid the ib. Plus I know it takes like 5 months to work so acutane would be in my system for like 6 months after I stop taking it.

Sorry if that was confusing. Immature ask my derm when I see him next and see whAt he thinks about spiro

Share this post


Link to post
Share on other sites
Testosterone is involved with acne formation and oil production.

Spironolactone is often used as treatment (primarily for acne and hirsutism) for women with hormonal imbalances e.g. PCOS.

It is otherwise used, often successfully, as an option for women who are not responsive to other treatments (i.e. topicals or antibiotics), as an alternative to accutane.

Since you're on accutane, it seems like a good idea to just see if that will work for you before adding spiro, unless you do have PCOS...

What does your doctor think?

Well I saw a gyno and she had me do some blood tests Wichita came back better than normal. I'm on birth control but she said that they were way normal and even if I got off the birth control they wold still be normal. She Also had me do an ultrasound but they only did abdominal. They wouldn't do trans vaginal because I'm a virgin. I don't know the results of te ultrAsound yet but the technician doing it didn't seem to see anything wrong. I don't know what to do.

I read the symptoms of ovarian cysts and I have a Lot of them but then again they are pretty universal and could be related to something totally different. I'm going to wait and see what the results if the abdominal ultrasound were before I do anything else.

I don't know. I just want to be on spiro because reading all the reviews of accutane and spiro t seems like a lot o people have hormoan acne come back after accutane and spiro seems to work wonders for hormonal acne.

The thing is I don't want to wait until the acne comes back because theN it will probly be bad and I will have to suffer through the ib from spiro where if I took I right after tane I'd still have it in my system and could proly avoid the ib. Plus I know it takes like 5 months to work so acutane would be in my system for like 6 months after I stop taking it.

Sorry if that was confusing. Immature ask my derm when I see him next and see whAt he thinks about spiro

When I had my ultrasound done, the technician also said things looked normal. However, when the ultrasound was looked at by the radiologist, she saw that they were actually covered in small cysts, and my ovaries were slightly larger than normal (typical PCOS)....

...But PCOS is pretty much always associated with hormone imbalances, as most of the symptoms stem from an imbalance... insulin resistance is a bit more tricky (is it caused by imbalances, or does it cause them? or both?), but not all people with PCOS are insulin resistant.... well, hopefully you don't have PCOS, since it's really pretty annoying! ;)

Share this post


Link to post
Share on other sites
Testosterone is involved with acne formation and oil production.

Spironolactone is often used as treatment (primarily for acne and hirsutism) for women with hormonal imbalances e.g. PCOS.

It is otherwise used, often successfully, as an option for women who are not responsive to other treatments (i.e. topicals or antibiotics), as an alternative to accutane.

Since you're on accutane, it seems like a good idea to just see if that will work for you before adding spiro, unless you do have PCOS...

What does your doctor think?

Well I saw a gyno and she had me do some blood tests Wichita came back better than normal. I'm on birth control but she said that they were way normal and even if I got off the birth control they wold still be normal. She Also had me do an ultrasound but they only did abdominal. They wouldn't do trans vaginal because I'm a virgin. I don't know the results of te ultrAsound yet but the technician doing it didn't seem to see anything wrong. I don't know what to do.

I read the symptoms of ovarian cysts and I have a Lot of them but then again they are pretty universal and could be related to something totally different. I'm going to wait and see what the results if the abdominal ultrasound were before I do anything else.

I don't know. I just want to be on spiro because reading all the reviews of accutane and spiro t seems like a lot o people have hormoan acne come back after accutane and spiro seems to work wonders for hormonal acne.

The thing is I don't want to wait until the acne comes back because theN it will probly be bad and I will have to suffer through the ib from spiro where if I took I right after tane I'd still have it in my system and could proly avoid the ib. Plus I know it takes like 5 months to work so acutane would be in my system for like 6 months after I stop taking it.

Sorry if that was confusing. Immature ask my derm when I see him next and see whAt he thinks about spiro

When I had my ultrasound done, the technician also said things looked normal. However, when the ultrasound was looked at by the radiologist, she saw that they were actually covered in small cysts, and my ovaries were slightly larger than normal (typical PCOS)....

...But PCOS is pretty much always associated with hormone imbalances, as most of the symptoms stem from an imbalance... insulin resistance is a bit more tricky (is it caused by imbalances, or does it cause them? or both?), but not all people with PCOS are insulin resistant.... well, hopefully you don't have PCOS, since it's really pretty annoying! ;)

DITTO on the PCOS being annoying! :shifty:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×